Table 3Ranked top 10 inpatient products involved in errors that reached the patient, stratified by level of harm and reported to the DoD Patient Safety Center, October 2002 to September 2003, with comparison to the 2002 MEDMARXSM national database

Products that reached the patientProducts that caused harm
(Categories C–I)(Categories E–I)
DoDNational*DoDNational*
CefazolinAlbuterol Morphine Sulfate Insulin
Insulin Insulin Fentanyl Morphine Sulfate
Morphine Sulfate Heparin Insulin Heparin
Oxycodone Morphine Sulfate Meperidine Potassium Chloride
VancomycinVancomycin Methadone Hydromorphone
Heparin Warfarin Potassium Chloride Warfarin
EnoxaparinCefazolin Warfarin Enoxaparin
Potassium Chloride Furosemide Diazepam Fentanyl
Ketorolac Potassium Chloride Furosemide Meperidine
MetoprololIpatropium Hydromorphone Vancomycin
*

2002 national MEDMARX data provided by U.S. Pharmacopeia, Center for Advancement in Patient Safety.

Note: Items in bold indicate high-risk/high alert medications.

From: Standardizing Medication Error Event Reporting in the U.S. Department of Defense

Cover of Advances in Patient Safety: From Research to Implementation (Volume 4: Programs, Tools, and Products)
Advances in Patient Safety: From Research to Implementation (Volume 4: Programs, Tools, and Products).
Henriksen K, Battles JB, Marks ES, et al., editors.

NCBI Bookshelf. A service of the National Library of Medicine, National Institutes of Health.